Another Flare?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Melissa D.
Regular Member


Date Joined Aug 2008
Total Posts : 342
   Posted 4/1/2009 8:22 PM (GMT -7)   
Just when I thought my flare was over and I was on my way to feeling better for awhile I get the feeling I may have jumped the gun. I began oxycontin about 3 weeks ago, after starting it I truly felt better than I have in months. I finally was able to go out and do things that I had not been able to do for a long time.

Well, on Saturday I went out for the day with my friend and her 3 girls for the day. I had a great time and felt great time while I was out with them. The next day was a whole other story. I was so exhausted I slept until 4:30p, I got up, ate something and went straight to the couch. Since, then I have felt horrible, no energy, fatigued, if I get up to try and do anything I break out in an instant sweat. Then today I started throwing up.

I don't know if I am heading into another flare or if my body just has not recovered from Saturday. Typically when my lupus is active I break out in a sweat instantly when I try to do anything. I don't know if this has anything to do with it or not, but my doctor's office called me last week and asked me to come in and have my LFT's redone again because my liver enzymes are sky high again. I don't think the high enzymes would have anything to do with the way I feel, but I don't know. Needless to say, I have felt so poorly this week I haven't made it down to have the blood drawn this week. I tried to today, but after I showered and got dressed I started throwing up, so that knocked me right back down.

I just don't know what to do next. I guess just ride it out and see what happens next. I am already on so much dang medicine I really don't want to add anymore. So, I haven't called my doctor. I hope to feel better tomorrow so I can go get my bloodwork done. If anyone has any input I would greatly appreciate it.

Melissa

Lupus - 1997   Fibro - 2001    Sjorens  -  2007   Raynauds  -  2008
Plaquenil, Imuran, Prednisone, Synthroid, Topomax, Effexor, Norco, Prilsec, Xanex, Elidel, Restasis


PattyLatty
Veteran Member


Date Joined Mar 2006
Total Posts : 2570
   Posted 4/1/2009 8:36 PM (GMT -7)   
Melissa,

I'm so very sorry you're going into a flare. Please call your doctor. You may not have to add or increase any meds, or if you do, maybe it will be just for a short time till this flare passes. Or maybe your doc will switch from one med to another. The last switch my rheumy made has made such a positive diffence in how I feel.

I hope you feel better tomorrow as well. The only input I have is to say that I hate what you're going through and to send you a big ol' cup of hot tea ala Rosie.

Hang in there friend,

Pat
SLE, fibro, renauds, restless leg, hiatal hernia, double vision, migraines, costocondritis.

prednisone, plaquenil, arava, neurontin, synthroid, triamterene, actonel, niaspan, tri-est, cymbalta, tricor, acifex


Ginny
Veteran Member


Date Joined Feb 2003
Total Posts : 5514
   Posted 4/1/2009 9:16 PM (GMT -7)   
Hey Melissa,
 
I checked out the side effects for Oxycodone. Here's a link http://www.drugs.com/oxycodone.html
I wonder if your symptoms are due to a reaction?  It also suggests that if you have any liver involvement, to make sure you tell your doctor before taking this medication.  Just wondering if your elevation in liver enzymes might be due to the Oxycodone as well?
 
I'd put a call into your doctor tomorrow and let them know you're vomitting, etc.  Hopefully you can get to a lab to have your blood tested.
 
Keep us posted okay?  I want to know how you are tomorrow.
 
Blessings,
Ginny
I can do anything through Jesus Christ who strengthens me. I have learned in whatever state I am in,to be content. Phillipians 4:11-13

35 years old. Diagnosed with Lupus in 2000. Fibromyalgia, Anti-phospholipid syndrome(APS)(stroke, 2002), Sjogren's, Raynaud's, Libman Sach's Endocarditis, vasculitis, sacroiliitis, arthritis (neck), anxiety, Chinook migraines. Prednisone, Imuran, Coumadin, Clobazam, Amitriptyline, Didrocal, Cozaar, Zoloft, Neurontin, calcium, multi-vitamin, vitamin D, Magnesium, vitamin B6, Acidophilus
 
Co-Moderator for the Lupus and Fibromyalgia forums


Melissa D.
Regular Member


Date Joined Aug 2008
Total Posts : 342
   Posted 4/2/2009 1:26 PM (GMT -7)   
Ladies,

Thank you for your support. I made it down to have my blood drawn today, I'm not feeling much better, but I did force myself to get that done. I figure I'll wait until the results of that come back tomorrow then give my doctor a call and let him know what is going on, he should have the blood tests back by then as well. My rheumy knows that my liver enzymes tend to run high at times and he knows that I am seeing a pain doc who started me on oxycontin, he didn't say anything about the two, but as you said Ginny it totally could be that causing the LFT's to be high and could be the reason I am throwing up. Odd it took until week 4 for me to get these side effects, but I guess anything is possible. Dang it, just when I thought I had found something that was going to bring me some relief! Ah well, I certainly don't want to feel this way either, if this is what comes with taking the oxycon, then I will have to find something else. Sigh.

Thanks again for your support ladies. I'll keep you posted on what my doc says.

Hugs,
Melissa
Lupus - 1997   Fibro - 2001    Sjorens  -  2007   Raynauds  -  2008
Plaquenil, Imuran, Prednisone, Synthroid, Topomax, Effexor, Norco, Prilsec, Xanex, Elidel, Restasis


Ginny
Veteran Member


Date Joined Feb 2003
Total Posts : 5514
   Posted 4/2/2009 1:39 PM (GMT -7)   
I hope it's not the oxycodone Melissa.  It would be so unfortunate to have found the "magic pill" only to have it taken away :(
Let us know how your tests come back.  (((((((hugs))))))))
 
Ginny
I can do anything through Jesus Christ who strengthens me. I have learned in whatever state I am in,to be content. Phillipians 4:11-13

35 years old. Diagnosed with Lupus in 2000. Fibromyalgia, Anti-phospholipid syndrome(APS)(stroke, 2002), Sjogren's, Raynaud's, Libman Sach's Endocarditis, vasculitis, sacroiliitis, arthritis (neck), anxiety, Chinook migraines. Prednisone, Imuran, Coumadin, Clobazam, Amitriptyline, Didrocal, Cozaar, Zoloft, Neurontin, calcium, multi-vitamin, vitamin D, Magnesium, vitamin B6, Acidophilus
 
Co-Moderator for the Lupus and Fibromyalgia forums


jhmom
Veteran Member


Date Joined Oct 2004
Total Posts : 2244
   Posted 4/2/2009 3:14 PM (GMT -7)   
(((( Melissa ))))) I am sorry you are feeling so poorly. I too hope it's not the med causing this episode especially if you feel it's working so well. Please let us know about your labs and take good care of yourself!
Stacie
Trust in the Lord with all thine heart, and lean not unto thine own understanding ~ Proverbs 3:5 ~

DX: Lupus, Sjogrens, Raynaud's, Hashimoto's and Celiac Disease
RX: Imuran, Plaquenil, Methotrexate, Flexeril, Piroxicam, Levoxyl, Folic Acid, Folgard OS (B12), Vitamin D-50,000 IU, Darvocet (as needed) and magic mouthwash (for mouth sores)

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 10:40 AM (GMT -7)
There are a total of 2,735,394 posts in 301,299 threads.
View Active Threads


Who's Online
This forum has 151402 registered members. Please welcome our newest member, Len.
348 Guest(s), 8 Registered Member(s) are currently online.  Details
81GyGuy, Teamchris, Scaredy Cat, PamSmith, maria2016, messthezombie, InTheShop, JackH


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer